Alert archive / Missouri / River Flood Warnings in 2014

River Flood Warning 37, NWS St. Louis, MO

May 11, 2014Lincoln County, Missouri

NWS St. Louis, MO issued this river flood warning at May 11, 2014, 11:12 AM CDT for Lincoln County, Missouri. It took effect at May 11, 2014, 5:08 PM CDT. It was in force for 39 hr.

The area

The outline as issued.

The facts

Issued
May 11, 2014, 11:12 AM CDT (16:12 UTC)
In effect from
May 11, 2014, 5:08 PM CDT
Expired
May 13, 2014, 8:23 AM CDT
In force
39 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

County Lincoln County, MO

The radar

The St Louis radar (KLSX), 39 km from the middle of the area, began a volume at 16:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Cuivre River at Troy (TRYM7).

Action stage
19 ft
Minor stage
21 ft
Moderate stage
25 ft
Major stage
29 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05514500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

962 
WGUS43 KLSX 111612
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1112 AM CDT SUN MAY 11 2014

...The National Weather Service in St. Louis has issued a flood 
warning for the following river in east central Missouri... 

  Cuivre River near Troy affecting Lincoln County

.This Flood Warning is a result of 2.00 inches of rainfall overnight
and little aditional rain is forecast through tomorrow morning...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The National Weather Service will monitor this situation and issue
follow up statements as conditions or forecasts change. 

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.

&&

MOC113-121612-
/O.NEW.KLSX.FL.W.0037.140511T2208Z-140513T1323Z/
/TRYM7.1.ER.140511T2208Z.140512T0600Z.140512T1323Z.NO/
1112 AM CDT SUN MAY 11 2014

The National Weather Service in St. Louis has issued a 

* Flood Warning for 
  the Cuivre River near Troy
* from this evening through Monday.
* At 10:30 AM Sunday the stage was 18.4 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* Forecast:  Rise above flood stage early this evening and crest
  near 22.7 feet late tonight. The river will fall below flood stage
  by tomorrow morning. While this forecast calls for the Cuivre river
  to fall below flood stage Monday, significant rain is in the
  forecast for late monday.  Runoff from this event could cause the
  Cuivre to rise above FS again.   
* Impact:  At 22.0 feet...Right bank overflows.
* Impact:  At 21.0 feet...Flood Stage.  Left bank overflows.  Minor 
  flooding begins.
* Impact:  At 18.0 feet...From Highway 61 east to Frenchmans Bluff...
  low lying agricultural land is inundated.


&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     05/12  05/13  05/14  05/15  05/16

Cuivre River
  Troy            21.0   18.36      22.0    7.7    4.8    4.4    4.7


&&


LAT...LON 3901 9100 3903 9095 3895 9089 3893 9090




$$
2 follow-up statements
784 
WGUS83 KLSX 120119
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
819 PM CDT SUN MAY 11 2014

...The flood warning continues for the following river in Missouri...
 
  

              The Cuivre River near 

                 ...Troy 

.This Flood Warning is a result of heavy rainfall over the basin
in the past 24 hours...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rains could cause river levels to rise even higher than predicted.  

The National Weather Service will continue to monitor this situation and 
issue follow up statements as conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.

&&

MOC113-130119-
/O.EXT.KLSX.FL.W.0037.000000T0000Z-140513T1353Z/
/TRYM7.1.ER.140511T1823Z.140512T0600Z.140512T1353Z.NO/
819 PM CDT SUN MAY 11 2014

The Flood Warning continues for
  the Cuivre River near Troy
* At 8 PM Sunday the stage was 22.7 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* Forecast: The river will rise to near 22.9 feet after midnight tomorrow. 
  The river will fall below flood stage tomorrow.
* Impact:  At 23.2 feet...Gravens Road begins flooding north of Highway C.
* Impact:  At 23.1 feet...Water begins covering Frenchman Bluff Road 
  (County Road 658) just west of the Cuivre River bridge.
* Impact:  At 23.0 feet...Considerable agricultural land is flooded 
  between Troy and Moscow Mills.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     05/12  05/13  05/14  05/15  05/16

Cuivre River
  Troy            21.0   22.66      22.2    9.5    7.5    5.7    5.2


&&


LAT...LON 3901 9100 3903 9095 3895 9089 3893 9090




$$
889 
WGUS83 KLSX 121259
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
759 AM CDT MON MAY 12 2014

...The flood warning is cancelled for the following river in east
central Missouri...
 
  Cuivre River near Troy 

.This will be the last statement for this event...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Significant rain is expected across this basin late today and
overnight and could cause the Cuivre to rise to rise above FS again.

This product, along with additional weather and stream information, 
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.

&&

MOC113-121329-
/O.CAN.KLSX.FL.W.0037.000000T0000Z-140513T1353Z/
/TRYM7.1.ER.140511T1823Z.140512T0315Z.140512T1152Z.NO/
759 AM CDT MON MAY 12 2014

The Flood Warning is cancelled for
  the Cuivre River near Troy.
* At 7:30 AM Monday the stage was 20.5 feet.
* Flood stage is 21.0 feet.
* Fell below flood stage at earlier this morning. 
* Crested at 22.78 feet late last night.
* Forecast: The river will continue to fall to 11.2 feet by tomorrow
  morning.
* Impact:  At 18.0 feet...From Highway 61 east to Frenchmans Bluff...
  low lying agricultural land is inundated.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     05/13  05/14  05/15  05/16  05/17

Cuivre River
  Troy            21.0   20.55      11.2   17.9    9.1    7.8    7.3


&&


LAT...LON 3901 9100 3903 9095 3895 9089 3893 9090




$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at May 11, 6:16 AM CDT, 4 hours 56 minutes earlier.

Area forecast discussion, May 11, 6:16 AM CDT, 4 hours 56 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
616 AM CDT Sun May 11 2014

.SHORT TERM:  (Through Late This Afternoon)
Issued at 430 AM CDT Sun May 11 2014

Initial wave of storms continues to make slow progress to the east
but should diminish/move out of east central MO and southwestern IL
by daybreak. Otherwise, secondary warm front to slowly lift north
into far northern Missouri today. So forecast area to remain in warm
sector with some isolated storms not out of the question, but best
chances will be north near where boundary will stall out. Gusty
south winds to allow temperatures to warm up into the mid to upper
80s most locations.

Byrd

.LONG TERM:  (Tonight through Saturday)
Issued at 430 AM CDT Sun May 11 2014

By tonight, most of area will see a break in activity, though
some storms possible over central/northeast MO and west central IL
closer to main weather system. Lows will be rather mild in the
upper 60s to low 70s.

As for Monday and Monday night, will see storms spread from northwest
to southeast across forecast area as upper system and associated
strong cold front sweeps into the Mississippi Valley. Highs on
Monday will be in the upper 70s to mid 80s. With much colder air
filtering in behind this system, lows Monday night will range from
the upper 40s far north to the mid 60s far east.

Will not see area dry out behind system, as models continue to show
several waves rotating around upper low through region with
scattered showers possible for portions of the area Tuesday through
Thursday. Highs will be in the 60s for the remainder of the forecast
period with lows in the 40s.

Byrd

&&

.AVIATION:  (For the 12z TAFs through 12z Monday Morning)
Issued at 552 AM CDT Sun May 11 2014

A surface boundary from earlier storms is draped across southern
Illinois and southern Missouri at 11z. A mix of predominately low-
end VFR cigs and some high-end MVFR cigs were located along and
north of the boundary, while lift via a southwesterly low level
jet was also producing scattered showers and a few thunderstorms
across east central MO and southwest IL. This general pattern
should persist through around 15z or so, and then the surface
boundary will retreat northward with winds becoming southerly and
increasing and the clouds becoming more cumuliform. At that time
the threat of showers and thunderstorms should also diminish. VFR
flight conditions should prevail for much of the remainder of the
period. There is some risk that showers and thunderstorms that
develop across the Plains today could move into KCOU and/or KUIN
after 10z Monday but the uncertainty is too great to mention at
this time.

Specifics for KSTL:

Low-end VFR cigs will persist through around 15z or so, along with
a threat of showers and possibly a rumble of thunder. The longevity
of any precipitation should be relatively short however. After 15z the
surface winds will become southerly and increase, and the clouds
will become more cumuliform. At that time the threat of showers
and thunderstorms should also diminish. VFR flight conditions
should then prevail for much of the remainder of the period.

Glass

&&

.LSX WATCHES/WARNINGS/ADVISORIES:
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, May 11, 4:51 AM CDT, 6 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
451 AM CDT SUN MAY 11 2014

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-121200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
451 AM CDT SUN MAY 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE REGION THROUGH TONIGHT.
SOME OF THE STORMS MAY BE SEVERE ACROSS NORTHEAST MISSOURI AND
WEST CENTRAL ILLINOIS LATE TONIGHT...CAPABLE OF PRODUCING LARGE
HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE REGION MONDAY AND
MONDAY NIGHT. THE THREAT OF SEVERE STORMS WILL CONTINUE ON MONDAY
AND MONDAY NIGHT ACROSS MUCH OF THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER TO THE NATIONAL
WEATHER SERVICE.

BYRD

In the hours before

Local storm report, May 11, 5:18 AM CDT, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
518 AM CDT SUN MAY 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 AM     HAIL             ST. LOUIS               38.64N  90.24W
05/11/2014  E0.25 INCH       ST. LOUIS CITY     MO   TRAINED SPOTTER

&&

FGLASS
Local storm report, May 11, 6:19 AM CDT, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
619 AM CDT SUN MAY 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0619 AM     HEAVY RAIN       VANDALIA                39.31N  91.49W
05/11/2014  M3.60 INCH       AUDRAIN            MO   CO-OP OBSERVER

&&

KARLZ
Special weather statement, May 11, 7:35 AM CDT, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
735 AM CDT SUN MAY 11 2014

MOZ062-063-065-111315-
FRANKLIN MO-JEFFERSON MO-ST. LOUIS MO-
735 AM CDT SUN MAY 11 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ST. LOUIS...
NORTHWESTERN JEFFERSON AND NORTHEASTERN FRANKLIN COUNTIES UNTIL 815
AM CDT...

AT 733 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTH OF LONEDELL...OR 7 MILES SOUTHEAST
OF VILLA RIDGE...MOVING NORTHEAST AT 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  GRAY SUMMIT...
  PACIFIC...
  EUREKA...
  WILDWOOD...

THIS STORM WILL ALSO IMPACT BABLER MEMORIAL STATE PARK...CASTLEWOOD
STATE PARK...ROBERTSVILLE STATE PARK AND ROUTE 66 STATE PARK.

BYRD
Local storm report, May 11, 7:43 AM CDT, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
743 AM CDT SUN MAY 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0742 AM     HEAVY RAIN       JERSEYVILLE             39.12N  90.33W
05/11/2014  M2.04 INCH       JERSEY             IL   CO-OP OBSERVER

&&

KARLZ
Local storm report, May 11, 10:20 AM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1020 AM CDT SUN MAY 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1019 AM     HEAVY RAIN       WILLIAMSBURG            38.92N  91.70W
05/11/2014  M3.85 INCH       CALLAWAY           MO   TRAINED SPOTTER

            DELAYED REPORT

&&

KARLZ

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 7:06 PM CDTTornado WarningLSXMonroe, Shelby24 min
May 10, 7:27 PM CDTTornado WarningLSXMarion, Monroe, Shelby33 min
May 10, 7:57 PM CDTSevere Thunderstorm WarningLSXMonroe, Pike, Ralls48 min
May 10, 8:12 PM CDTTornado WarningLSXPike, Ralls33 min
May 10, 8:33 PM CDTSevere Thunderstorm WarningLSXBoone, Moniteau42 min
May 10, 8:40 PM CDTSevere Thunderstorm WarningLSXPike, Ralls50 min
May 10, 8:47 PM CDTSevere Thunderstorm WarningLSXAudrain, Boone, Monroe43 min
May 10, 8:50 PM CDTSevere Thunderstorm WarningLSXAudrain, Monroe, Ralls40 min
May 10, 9:08 PM CDTSevere Thunderstorm WarningLSXAudrain, Boone, Callaway52 min
May 10, 9:20 PM CDTSevere Thunderstorm WarningLSXLincoln, Pike40 min
May 10, 9:39 PM CDTSevere Thunderstorm WarningLSXCallaway, Osage51 min
May 10, 9:55 PM CDTSevere Thunderstorm WarningLSXLincoln, Pike50 min
May 10, 10:49 PM CDTSevere Thunderstorm WarningLSXCallaway41 min
May 10, 11:05 PM CDTSevere Thunderstorm WarningLSXMontgomery, Warren55 min
May 10, 11:33 PM CDTSevere Thunderstorm WarningLSXCallaway, Montgomery42 min
May 11, 12:08 AM CDTSevere Thunderstorm WarningLSXWarren52 min
May 11, 12:13 AM CDTSevere Thunderstorm WarningLSXFranklin, Gasconade, Montgomery, Warren47 min
May 11, 12:32 AM CDTSevere Thunderstorm WarningLSXSaint Charles43 min
May 11, 12:55 AM CDTSevere Thunderstorm WarningLSXWarren50 min
May 11, 1:17 AM CDTSevere Thunderstorm WarningLSXSaint Charles, Saint Louis43 min
May 11, 1:19 AM CDTSevere Thunderstorm WarningLSXSaint Charles41 min
May 11, 2:05 PM CDTRiver Flood WarningLSXLincoln18 days

Nearby

River Flood Warnings in Missouri, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.